Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 9, 2015, 4:41 PM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 4:41 PM EDT (20:41 UTC)
- Expired
- Apr 9, 2015, 5:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Meigs County, OH, Jackson County, WV, Mason County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 68 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:20 PM EDT | HAIL 0.7 | Sandyville, WV | DIME SIZED HAIL IN THE SANDYVILLE AREA...LASTED APPROXIMATELY 1 TO 2 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS51 KRLX 092041
SVRRLX
OHC105-WVC035-053-087-105-107-092145-
/O.NEW.KRLX.SV.W.0020.150409T2041Z-150409T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF RIPLEY...
NORTHERN MASON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF POINT PLEASANT...
NORTHWESTERN ROANE COUNTY IN WEST VIRGINIA...
WESTERN WIRT COUNTY IN WEST VIRGINIA...
SOUTHWESTERN WOOD COUNTY IN WEST VIRGINIA...
SOUTHEASTERN MEIGS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF RACINE...
* UNTIL 545 PM EDT
* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF POINT PLEASANT...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDYVILLE...RAVENSWOOD AND MINERALWELLS.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
135 AND 172 IN WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3922 8152 3889 8131 3876 8179 3870 8209
3882 8217 3885 8215
TIME...MOT...LOC 2041Z 241DEG 34KT 3879 8201
$$
142 follow-up statements
094
WWUS51 KRLX 092116
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT THU APR 9 2015
OHC105-WVC053-092126-
/O.CAN.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
MASON WV-MEIGS OH-
516 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS AND
NORTHERN MASON COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
3894 8180 3893 8179 3893 8176 3896 8178
3919 8150
TIME...MOT...LOC 2116Z 249DEG 33KT 3895 8160
$$
WVC035-087-105-107-092145-
/O.CON.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
JACKSON WV-WIRT WV-WOOD WV-ROANE WV-
516 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHWESTERN ROANE...SOUTH CENTRAL WOOD...WESTERN WIRT AND
NORTHERN JACKSON COUNTIES IN WEST VIRGINIA...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SANDYVILLE...OR 9 MILES NORTHEAST OF RIPLEY...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEROY...ROCKPORT...PEEWEE...REEDY...MORRISTOWN...LUCILLE AND
PALESTINE
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
136 AND 166 IN WEST VIRGINIA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
3894 8180 3893 8179 3893 8176 3896 8178
3919 8150
TIME...MOT...LOC 2116Z 249DEG 33KT 3895 8160
$$
16501
WWUS51 KRLX 092137
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
537 PM EDT THU APR 9 2015
WVC035-087-105-107-092148-
/O.EXP.KRLX.SV.W.0020.000000T0000Z-150409T2145Z/
JACKSON WV-WIRT WV-WOOD WV-ROANE WV-
537 PM EDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROANE...SOUTH
CENTRAL WOOD...WESTERN WIRT AND NORTHERN JACKSON COUNTIES IN WEST
VIRGINIA WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8139 3890 8132 3879 8174 3892 8182
3894 8180 3893 8179 3893 8176 3896 8178
3919 8150
TIME...MOT...LOC 2138Z 249DEG 33KT 3902 8136
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:53 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 9, 2:53 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
253 PM EDT THU APR 9 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. COLD FRONT
CROSSES FRIDAY. HIGH PRESSURE FOR THE WEEKEND. COLD FRONT APPROACHES
AND THEN STALLS FOR UNSETTLED WEATHER NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
YET ANOTHER CONVECTIVE COMPLEX DEVELOPING TO OUR WEST...HOWEVER
THE MEAN FLOW TODAY LOOKS TO KEEP THE STRONGEST STORMS TO OUR
WEST...OR JUST CLIPPING THE WESTERN CWA. THE HIGHEST ML CAPE
REMAINS WEST OF CWA...AND WOULD EXPECT STRONGEST STORMS TO STICK
CLOSER TO THIS. WE ARE STILL FIRMLY WITHIN THE WARM SECTOR
HOWEVER WITH CONVECTION POPPING UP ACROSS WV SOUTHWEST INTO
SOUTHERN KENTUCKY...SO WILL STILL HAVE SHOWERS AND THUNDERSTORMS
DRIFTING NE ACROSS FORECAST AREA THIS AFTERNOON...INTO THIS
EVENING ACROSS THE NORTH. THINK THE BEST CHANCE OF WIDESPREAD
SEVERE THUNDERSTORMS WILL REMAIN MOSTLY WEST OF FORECAST AREA. IN
CWA BEST CHANCE LOOKS TO BE IN THE WESTERN THIRD OF CWA...ALONG
THE OHIO RIVER AND WEST THIS AFTERNOON INTO EVENING. USED THE HRRR TO
TIME THE BEST POPS...ALTHOUGH ISOLATED TO SCATTERED CONVECTION IS
TOUGH TO GET EXACT. LOW TO MID LEVEL FLOW IS GENERALLY OUT OF THE
SOUTHWEST...20-30KTS AROUND 925 MB...UP TO 50-60KTS AT 500MB. THIS
WILL KEEP THINGS MOVING WHICH SHOULD HELP WITH WATER CONCERNS.
MAIN CONCERN WATER-WISE WILL BE TRAINING CELLS...ESPECIALLY ALONG
ANY OUTFLOW BOUNDARIES THAT LINGER PARALLEL TO THE FLOW. NO REASON
TO MAKE ANY CHANGES TO THE FLASH FLOOD WATCH. IN THE WETTER
AREAS...THAT WERE HIT LAST NIGHT BY HEAVY RAIN...IT WOULD LIKELY
ONLY TAKE 1-1.5 INCHES IN 3 HOURS OR LESS TO START CAUSING
PROBLEMS AGAIN...WHILE AREAS THAT HAVE NOT RECEIVED AS MUCH RAIN
OVER THE LAST DAY OR TWO IT WOULD TAKE 1.5-2 IN 3 HOURS.
TRIED TO SHOW A BREAK LATE THIS EVENING INTO TONIGHT...AS
CONVECTION FROM THIS AFTERNOON EXITS TO THE NE...AND A COLD FRONT
FINALLY APPROACHES FROM THE WNW. STILL HAVE ISOLATED
SHOWERS/STORMS MENTIONED THROUGH THE NIGHT...AS WE REMAIN IN THE
WARM SECTOR.
COLD FRONT ARRIVES TO WESTERN ZONES FRIDAY MORNING. GFS/ECMWF ARE
FAIRLY SIMILAR IN TIMING WITH THE FRONT...WHILE NAM LAGS BEHIND A
BIT. DID NOT CHANGE PREVIOUS FORECAST TIMING A WHOLE LOT...BUT DID
INCREASE POPS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
CURRENT FORECAST OF A DRY AND MILD WEEKEND CONTINUES ONT RACK...AS
MODELS VERY CONSISTENT WITH HIGH PRESSURE DOMINATING THE OHIO
VALLEY. LOOK FOR NEAR SEASONAL DAYTIME TEMPERATURES BUT CHILLY
NIGHTS WITH A LARGE DIURNAL RANGE IN TEMPERATURES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS DEPICT ANOTHER FRONTAL SYSTEM MEANDERING BACK AND FORTH ACROSS
OUR REGION FOR MUCH OF NEXT WEEK. WHILE SPECIFIC DETAILS MAY BE
DIFFERENT FOR EACH SYSTEM THAT RUNS ALONG THIS FRONT...THE GENERAL
SCENARIO IS FOR WARM...MOIST AND RELATIVELY UNSTABLE AIR IN PLACE
TO PRESENT A CHANCE OF SHOWERS AND THUNDERSTORMS ANYTIME FOR MUCH OF
THE WEEK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND STORMS EXPECTED TODAY INTO
TONIGHT. HARD TO TIME THESE INDIVIDUAL CELLS WITH NO REAL SURFACE
FEATURE TO FOCUS ON...SO WENT WITH VCTS AND ANTICIPATE AMENDMENTS
WILL BE NEEDED IF CELLS APPROACH INDIVIDUAL TAF SITES. MVFR TO IFR
WOULD BE POSSIBLE. BETTER CONFIDENCE ON TIMING OF SHOWERS AND
STORMS FRIDAY MORNING AS A COLD FRONT PASSES THROUGH. WINDS WILL
GENERALLY BE OUT OF THE S/SW THROUGH TONIGHT...ALTHOUGH VARIABLE
AND GUSTY IN AND AROUND CONVECTION. WINDS WILL BECOME WESTERLY
BEHIND THE FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING AND RESTRICTIONS IN SHOWERS/STORMS COULD
VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H M H H H H H H H H
HTS CONSISTENCY H M M M H H H H H H H H
BKW CONSISTENCY H H H H H H H H H M M M
EKN CONSISTENCY H H H H H M M H H M M M
PKB CONSISTENCY H H H M M M H H H H H H
CKB CONSISTENCY H H H H H H M H H H H H
AFTER 18Z FRIDAY...
IFR IN SHOWERS/STORMS COULD STILL BE LINGERING ACROSS EAST FRIDAY
AFTERNOON.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ005>011-013-
014-017-019-020.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WVZ015-016-018-
024>032-037>040-046-047.
OH...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZHazardous weather outlook, Apr 9, 2:29 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 229 PM EDT THU APR 9 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-101830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018-024>026-029-101830- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-GILMER- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ027-028-030>032-037>040-046-047-101830- CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 229 PM EDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ033>036-101830- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 229 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY EARLY AFTERNOON. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 9, 3:48 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 SW GREEN BOTTOM 38.54N 82.30W
04/09/2015 LAWRENCE OH EMERGENCY MNGR
BARN COMPLETELY DESTROYED. RELAYED BY JACKSON COUNTY
EMERGENCY MANAGER.
&&
EVENT NUMBER RLX1501206
DTCLocal storm report, Apr 9, 3:49 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 NNW BURR OAK STATE PA 39.54N 82.05W
04/09/2015 E0.70 INCH ATHENS OH CO-OP OBSERVER
&&
EVENT NUMBER RLX1501207
MACSpecial weather statement, Apr 9, 3:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT THU APR 9 2015
OHZ066-067-075-076-083>086-092045-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
351 PM EDT THU APR 9 2015
...SPECIAL WEATHER STATEMENT FOR WESTERN WASHINGTON...VINTON...
PERRY...MORGAN...WESTERN MEIGS...JACKSON...NORTHERN GALLIA AND ATHENS
COUNTIES IN SOUTHEAST OHIO UNTIL 445 PM EDT...
AT 350 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
19 MILES NORTHWEST OF ZANESVILLE TO 3 MILES NORTHWEST OF LOGAN TO 8
MILES NORTHWEST OF MCARTHUR TO 10 MILES SOUTHWEST OF WAVERLY...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THESE STORMS WILL BE NEAR CREOLA...SOMERSET...AND JUNCTION CITY
AROUND 400 PM...BYER...PERRY STATE FOREST...NEW STRAITSVILLE...AND
NEW LEXINGTON AROUND 405 PM...ZALESKI...SHAWNEE AND NEW STRAITSVILLE
AROUND 410 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3991 8217 3983 8216 3982 8207 3978 8207
3975 8163 3959 8158 3958 8153 3933 8168
3884 8227 3888 8277 3901 8281 3929 8276
3937 8267 3939 8230 3948 8228 3948 8217
3955 8217 3960 8239 3973 8238 3994 8247
14Local storm report, Apr 9, 4:15 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 N WAVERLY 39.35N 81.38W
04/09/2015 M1.00 INCH WASHINGTON OH TRAINED SPOTTER
&&
EVENT NUMBER RLX1501208
MACLocal storm report, Apr 9, 4:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL MARIETTA 39.42N 81.45W
04/09/2015 M1.00 INCH WASHINGTON OH PUBLIC
&&
EVENT NUMBER RLX1501209
MACLocal storm report, Apr 9, 4:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 ESE MARIETTA 39.41N 81.41W
04/09/2015 E1.25 INCH WASHINGTON OH PUBLIC
&&
EVENT NUMBER RLX1501210
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:26 PM EDT | Flash Flood Warning | RLX | Doddridge, Gilmer, Jackson, Pleasants, Ritchie, Tyler and 2 more | 6 hr |
| Apr 8, 10:43 PM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Harrison, Taylor | 4 hr |
| Apr 8, 11:04 PM EDT | Special Weather Statement | RLX | Logan, Wyoming | 56 min |
| Apr 9, 12:09 AM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 51 min |
| Apr 9, 1:23 AM EDT | Special Weather Statement | RLX | Logan, Mingo | 37 min |
| Apr 9, 2:28 AM EDT | Areal Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 33 hr |
| Apr 9, 3:57 AM EDT | Flash Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Apr 9, 6:56 AM EDT | Areal Flood Warning | RLX | Barbour, Doddridge, Gilmer, Harrison, Lewis, Upshur | 10 hr |
| Apr 9, 1:47 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 43 min |
| Apr 9, 2:20 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 40 min |
| Apr 9, 2:32 PM EDT | Special Weather Statement | RLX | Lewis, Taylor | 43 min |
| Apr 9, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Roane, Wirt, Wood | 50 min |
| Apr 9, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Jackson, Ritchie, Wirt | 49 min |
| Apr 9, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Tyler, Wood | 63 min |
| Apr 9, 4:24 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 66 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RLX | Wood | 61 min |
| Apr 9, 4:56 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 49 min |
| Apr 9, 5:08 PM EDT | Tornado Warning | RLX | Wood | 37 min |
| Apr 9, 5:35 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 55 min |
| Apr 9, 5:43 PM EDT | Tornado Warning | RLX | Pleasants, Wood | 32 min |
| Apr 9, 5:55 PM EDT | Tornado Warning | RLX | Pleasants, Ritchie, Wood | 20 min |
| Apr 9, 5:59 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Ritchie | 61 min |
| Apr 9, 6:00 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Taylor | 15 min |
| Apr 9, 6:11 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 2 more | 64 min |
| Apr 9, 6:15 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Pleasants, Ritchie, Tyler | 31 min |
| Apr 9, 6:54 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor | 51 min |
| Apr 9, 6:55 PM EDT | Special Weather Statement | RLX | Calhoun, Jackson, Wirt | 65 min |
| Apr 9, 7:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Gilmer, Lewis, Randolph, Upshur | 66 min |
| Apr 9, 7:31 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 44 min |
| Apr 8, 8:00 PM EDT | Special Weather Statement | RLX | Washington | 60 min |
| Apr 9, 6:51 AM EDT | River Flood Warning | RLX | Washington | 45 hr |
| Apr 9, 1:32 PM EDT | Special Weather Statement | RLX | Gallia | 43 min |
| Apr 9, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Morgan, Vinton | 47 min |
| Apr 9, 2:51 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 39 min |
| Apr 9, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 38 min |
| Apr 9, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 30 min |
| Apr 9, 3:51 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Meigs, Morgan, Perry, Vinton | 54 min |
| Apr 9, 6:57 PM EDT | Special Weather Statement | RLX | Lawrence | 48 min |
| Apr 9, 7:18 PM EDT | River Flood Warning | RLX | Morgan, Washington | 4 days |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.